Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 23, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 18, 2017, 2:57 PM PDT for Humboldt County, Nevada. It took effect at Oct 19, 2017, 4:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2017, 2:57 PM PDT (21:57 UTC)
- In effect from
- Oct 19, 2017, 4:00 PM PDT
- Expired
- Oct 20, 2017, 9:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3547 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS75 KLKN 182157 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 257 PM PDT Wed Oct 18 2017 NVZ030-191600- /O.NEW.KLKN.WI.Y.0023.171019T2300Z-171020T0900Z/ Humboldt County- 257 PM PDT Wed Oct 18 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 2 AM PDT FRIDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 4 PM Thursday to 2 AM PDT Friday. * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. Highest winds will occur in western Humboldt county as well as higher elevations and passes. * TIMING...Strongest winds will occur in the late afternoon into the evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
713 WWUS75 KLKN 192128 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 228 PM PDT Thu Oct 19 2017 NVZ034-201530- /O.NEW.KLKN.HW.W.0001.171020T1800Z-171021T0600Z/ Ruby Mountains/East Humboldt Range- 228 PM PDT Thu Oct 19 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 11 AM to 11 PM PDT Friday. * WINDS...West to northwest sustained winds of 35-45 mph, gusting to 65 mph. Locally higher gusts are possible around Secret Pass and the immediate eastern slopes of the mountain range. * TIMING...The strongest winds will occur along and behind the cold front Friday morning and persist through the afternoon. Winds will subside around sunset. * IMPACTS...Minor tree damage may occur in the Ruby Mountains and areas immediately adjacent to the eastern slopes. Dangerous and sudden cross winds are possible along portions of Secret Pass and Harrison pass road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ039-040-201530- /O.NEW.KLKN.WI.Y.0024.171020T1800Z-171021T0600Z/ South Central Elko County-Northwestern Nye County- 228 PM PDT Thu Oct 19 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 11 PM PDT Friday. * WINDS...Sustained 20-30 mph, gusting to 50 mph. Locally higher gusts may occur along the eastern slopes of mountain ranges. Locations like West Wendover, Alternate 93, Pilot Valley, Ruby Valley, and Clover Valley may see locally higher gusts over 50 mph. * TIMING...The strongest winds will occur along and behind the cold front Friday morning and persist through the afternoon. Winds will subside around sunset. * IMPACTS...Hazardous and sudden cross winds are possible along portions of Ruby Valley Road, Interstate 80, US 93, and Alternate US Highway 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-201200- /O.EXT.KLKN.WI.Y.0023.171019T2300Z-171020T1200Z/ Humboldt County- 228 PM PDT Thu Oct 19 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Southwest 20 to 30 mph with gusts to 55 mph. Very localized wind gusts around 60 mph are possible across western Humboldt county as well as higher summits and passes. * TIMING...Gusty winds will continue into the evening, but the strongest winds will occur just ahead, along, and behind the cold front early Friday morning. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JRM
969 WWUS75 KLKN 192312 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 412 PM PDT Thu Oct 19 2017 NVZ034-201715- /O.EXT.KLKN.HW.W.0001.171020T1200Z-171021T0600Z/ Ruby Mountains/East Humboldt Range- 412 PM PDT Thu Oct 19 2017 ...HIGH WIND WARNING NOW IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WINDS...West to northwest sustained winds of 35-45 mph, gusting to 65 mph. Locally higher gusts are possible around Secret Pass and the immediate eastern slopes of the mountain range. * TIMING...The strongest winds will occur along and behind the cold front Friday morning and persist through the afternoon. Winds will subside around sunset. * IMPACTS...Minor tree damage may occur in the Ruby Mountains and areas immediately adjacent to the eastern slopes. Dangerous and sudden cross winds are possible along portions of Secret Pass and Harrison pass road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ033-201715- /O.EXB.KLKN.WI.Y.0024.171020T1600Z-171021T0600Z/ Southeastern Elko County- 412 PM PDT Thu Oct 19 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 9 AM to 11 PM PDT Friday. * WINDS...Sustained 20-30 mph, gusting to 50 mph. Locally higher gusts may occur along the eastern slopes of mountain ranges. * TIMING...The strongest winds will occur along and behind the cold front Friday morning and persist through the afternoon. Winds will subside around sunset. * IMPACTS...Hazardous and sudden cross winds are possible along portions of Interstate 80 and Alternate US Highway 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ039-040-201715- /O.EXT.KLKN.WI.Y.0024.171020T1600Z-171021T0600Z/ South Central Elko County-Northwestern Nye County- 412 PM PDT Thu Oct 19 2017 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY... * WINDS...Sustained 20-30 mph, gusting to 50 mph. Locally higher gusts may occur along the eastern slopes of mountain ranges. Locations like, Alternate 93, Pilot Valley, Ruby Valley, and Clover Valley may see locally higher gusts over 50 mph. * TIMING...The strongest winds will occur along and behind the cold front Friday morning and persist through the afternoon. Winds will subside around sunset. * IMPACTS...Hazardous and sudden cross winds are possible along portions of Ruby Valley Road, Interstate 80, US 93, and Alternate US Highway 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-201200- /O.CON.KLKN.WI.Y.0023.000000T0000Z-171020T1200Z/ Humboldt County- 412 PM PDT Thu Oct 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Southwest 20 to 30 mph with gusts to 55 mph. Very localized wind gusts around 60 mph are possible across western Humboldt county as well as higher summits and passes. * TIMING...Gusty winds will continue into the evening, but the strongest winds will occur just ahead, along, and behind the cold front early Friday morning. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
338 WWUS75 KLKN 200946 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 246 AM PDT Fri Oct 20 2017 NVZ034-210400- /O.CON.KLKN.HW.W.0001.171020T1200Z-171021T0600Z/ Ruby Mountains/East Humboldt Range- 246 AM PDT Fri Oct 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West to northwest sustained winds of 35-45 mph, gusting to 65 mph. Locally higher gusts are possible around Secret Pass and the immediate eastern slopes of the mountain range. * TIMING...The strongest winds will occur along and behind the cold front this morning and persist through the afternoon. Winds will subside around sunset. * IMPACTS...Minor tree damage may occur in the Ruby Mountains and areas immediately adjacent to the eastern slopes. Dangerous and sudden cross winds are possible along portions of Secret Pass and Harrison pass road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ030-201600- /O.EXT.KLKN.WI.Y.0023.000000T0000Z-171020T1600Z/ Humboldt County- 246 AM PDT Fri Oct 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...Southwest 20 to 30 mph with gusts to 55 mph. Very localized wind gusts around 60 mph are possible across western Humboldt county as well as higher summits and passes. * TIMING...Gusty winds will continue into the evening, but the strongest winds will occur just ahead, along, and behind the cold front this morning. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-039-040-210400- /O.CON.KLKN.WI.Y.0024.171020T1600Z-171021T0600Z/ Southeastern Elko County-South Central Elko County- Northwestern Nye County- 246 AM PDT Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...Sustained 20-30 mph, gusting to 50 mph. Locally higher gusts may occur along the eastern slopes of mountain ranges. Locations like, Alternate 93, Pilot Valley, Ruby Valley, and Clover Valley may see locally higher gusts over 50 mph. * TIMING...The strongest winds will occur along and behind the cold front this morning and persist through the afternoon. Winds will subside around sunset. * IMPACTS...Hazardous and sudden cross winds are possible along portions of Ruby Valley Road, Interstate 80, US 93, and Alternate US Highway 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
471 WWUS75 KLKN 201549 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 849 AM PDT Fri Oct 20 2017 NVZ030-201700- /O.EXP.KLKN.WI.Y.0023.000000T0000Z-171020T1600Z/ Humboldt County- 849 AM PDT Fri Oct 20 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Widespread strong winds have subsided across Humboldt County. The exception is Paradise Valley, where localized gusts over 40 mph may continue through the afternoon. $$ NVZ034-210600- /O.CON.KLKN.HW.W.0001.000000T0000Z-171021T0600Z/ Ruby Mountains/East Humboldt Range- 849 AM PDT Fri Oct 20 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West to northwest sustained winds of 35-45 mph, gusting to 65 mph. Locally higher gusts are possible around Secret Pass and the immediate eastern slopes of the mountain range. * TIMING...The strongest winds will occur along and behind the cold front this morning and persist through the afternoon. Winds will subside around sunset. * IMPACTS...Minor tree damage may occur in the Ruby Mountains and areas immediately adjacent to the eastern slopes. Dangerous and sudden cross winds are possible along portions of Secret Pass and Harrison pass road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ033-039-040-210600- /O.CON.KLKN.WI.Y.0024.171020T1600Z-171021T0600Z/ Southeastern Elko County-South Central Elko County- Northwestern Nye County- 849 AM PDT Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Sustained 25-35 mph, gusting to 55 mph. Locally higher gusts may occur along the eastern slopes of mountain ranges. Locations like, Alternate 93, Pilot Valley, Ruby Valley, and Clover Valley may see locally higher gusts over 55 mph. * TIMING...The strongest winds will occur along and behind the cold front this morning and persist through the afternoon. Winds will subside around sunset. * IMPACTS...Hazardous and sudden cross winds are possible along portions of Ruby Valley Road, Interstate 80, US 93, and Alternate US Highway 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 94
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 18, 2:01 AM PDT, 12 hours 56 minutes earlier.
Area forecast discussion, Oct 18, 2:01 AM PDT, 12 hours 56 minutes before
Area Forecast Discussion National Weather Service Elko NV 201 AM PDT Wed Oct 18 2017 .SYNOPSIS...Dry and warm conditions will hold for a couple more days. Then another quick-hitting storm will bring some rain and snow showers to the Great Basin. High pressure will bring improving conditions for the weekend. && .SHORT TERM...Today through Friday. Clear skies are prevalent across much of the LKN CWFA this morning. However there are clouds streaming into central Nevada south of highway 50. Clouds are hugging the center of ridge circulation and emanating from the Pacific. There was some lightning associated with this influx of moisture along a modeled deformation zone off the coast near Santa Barbara. Dry conditions will continue through Thursday, then a fast-moving cold front will bring a mix of valley rain and snow, along with several inches of snow above 6000 feet Friday. The models have been persistent with the timing of this system and the amount of QPF has increased. Today through Thursday. Dry conditions will continue. Low pressure will be dropping south from the Aleutian Islands and nearing the California coast. Precipitation banding will begin along the northern California and Oregon coastal areas. Winds will be increasing over Humboldt County and could touch advisory level towards the western part of the county. A strengthening southwest flow will allow high temperatures to reach their potential. High temperatures will be in the 70s. Low temperatures will be in the 30s. Thursday night through Friday. Low pressure will pass through the Silver State. The models are still showing this system to be a quick hitter however there is now more of southerly extent of the precipitation trajectory, snow levels are modeled lower, and model QPF indicates up to 4 inches of snow possible at the 6000 feet level, essentially the valley floors of where the QPF is focused...northern Elko County. At this juncture, precipitation chances will be highest north of Interstate 80 with an emphasis on northern Elko County however precipitation is expected to reach as far south as highway 50. Snow levels will drop to near 6000 feet across northern Nevada. Interstate 80 through the Pequops could be a concern on Friday. Even though the daytime passage of the front will reduce the impact on the roadway. High temperatures will range from the 40s across Elko County to the 50s across Humboldt County, and the 60s south of highway 50. Low temperatures will be in the 30s. .LONG TERM...Friday night through Tuesday. Mainly dry conditions will prevail for the long term period. Friday evening. The trough axis will quickly move east of the state and most of the precipitation will end abruptly as cooler air pours in. There could be some lingering showers across eastern Nevada. Midnight Friday through Saturday night. As the Pacific ridge tries to reconstruct, there is a surge of Pacific moisture crossing Oregon and northern Nevada, modeled to dirty the ridge crest and possible instigating some shower activity near the Oregon and Idaho borders with Nevada. High temperatures will generally be in the 50s. Low temperatures will be in the 20s and 30s. Sunday through Tuesday. Dry conditions return with a warming trend. Pacific high pressure will expand rapidly over the Great Basin. High temperatures will rise through the 60s to near 70 degrees once again. Low temperatures will be in the 30s. && .AVIATION...VFR conditions expected through Wednesday night. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 92/92/92
Hazardous weather outlook, Oct 18, 2:01 AM PDT, 12 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 201 AM PDT Wed Oct 18 2017 NVZ030-031-033-034-036-038-039-190915- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- 201 AM PDT Wed Oct 18 2017 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada and northwest Nevada. .DAY ONE...Today and tonight. No significant weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A low pressure system will bring gusty winds, rain, and snow to northern Nevada Thursday through Friday. Winds will become gusty late Thursday and continue through Thursday evening as the system approaches and winds will be strongest across Humboldt County. Then as the system continues to develop and move through northern Nevada on Friday, rain will develop and snow levels will drop to around 6000 feet. The main impact will be to northern Elko County and the passes along Interstate 80 in Elko County such as Pequop Summit and Silver Zone Pass. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. LW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.